• After my radiation I was put on Anastrozole 5 years. a few side effects. Do I really need it? stage 1 very small concern w/bone cancer

    Asked by 4lovenoni on Monday, July 30, 2012

    After my radiation I was put on Anastrozole 5 years. a few side effects. Do I really need it? stage 1 very small concern w/bone cancer

    3 Answers from the Community

    • nancyjac's Avatar
      nancyjac

      Anastrozole has nothing to do with stage or bone cancer. It is an aromatase inhibitor meaning that it reduces the estrogen in your body. If your breast cancer was estrogen positive that means that estrogen could trigger a recurrence of breast cancer. The anastrozole reduces the risk of recurrence for estogen positive cancers.

      over 4 years ago
    • lynn1950's Avatar
      lynn1950

      If there are any little rogue cancer cells left undetected in your body, that Anastrozole is suppressing the estrogen that it needs to grow and prosper. Sorry that you are experiencing SEs. xoxoxo

      over 4 years ago
    • SandiD's Avatar
      SandiD

      Good luck. I had a lot of pain on that and switched to Aromasin. Still have pain, but not as bad. We need to stick it out like the other ladies said. It may keep a recurrence from happening. I hate these meds, but gate cancer worse. Hang in there!

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.